Continuing Adverse Reaction To Neurontin

7 Replies Updated



Conversation Starter

phil 13 Says:


I was prescribed Neurontin for peripheral nerve pain in Dec.2008.I only took 2 100 mg. capsules,one per day for two days.The 3rd. day I feel very spaced out,disconnected from reality,developed poor short term memoryand got headaches in my fontal brain.I stopped the med right away but 16 months later I still become spaced out every day.My GP has sent me to some specialists for tests.These tests included a shrink(for the standard Alzheimers and dimensia test,results negative),a neurologist(again,memory tests and anEEG(results negative),a brain MRI(results negative),anti-depressant meds,all with no positive results.Mostly, these doctors,once they here my complaints,clam up and drop me like a hot potato!I know from researching the web that neurontin has resulted in many people commiting suicide,and I have to admit that I had suicidal ideations myself.Has anyone else out there had similar experiences with this drug?If so, Iwould VERY MUCH like to communicate with you.



Showing Replies 1 - 7 of 7 RSS Feed


Page of 1     Sorted By:
1
Verwon Says:

I am very sorry to hear what you are going through, but it is really not possibly for just to capsules to have any effect that lasts this long.

The side effects you experienced were normal for this medication, there was nothing unusual thee.

The people who have had problems were usually still on it or had very recently stopped, their problems did not occur months after taking the medication.

https:/­/­www.medschat.com/­wiki/­Neurontin/­

What have your doctors suggested that the problem might be?



REPLYSHAREREPORT
Was this helpful?     0     0  
2
sharon Says:

my fience was taking neurotin with norco/vicoden and flexeral. he went from mr nice guy to mr hyde. he is explosive,hears things he swears i said but didnt say, he over reacts to even the smallest thing,like opening a box of cereal. he turned ugly,mean,and unpradictable. its really scarey to see al the side affects listed. he has a history of past drug abuse and mental instability yet his doctor continues to tell him to take them.

REPLYSHAREREPORT
Was this helpful?     0     0  
3
Verwon Says:

Sharon, those are not normal side effects of any of those mediations.

Is there anything else he is taking?

Have you approached his doctor to discuss the issues?

https:/­/­www.medschat.com/­wiki/­Flexeril/­

https:/­/­www.medschat.com/­wiki/­Vicodin/­


https:/­/­www.medschat.com/­wiki/­Neurontin/­


REPLYSHAREREPORT
Was this helpful?     0     0  
4
Mother looking for help! Says:

My 10yr old daughter is prescribed Neurontin for CRPS. She did not have the fireworks nerve sensation until she started the Neurontin. Now the doctors keep increasing her dosage. The firework & burning sensation keeps increasing w/ the higher dosage. Is her condition getting worse or is it the Neurontin?

REPLYSHAREREPORT
Was this helpful?     0     0  
5
kevin Says:

I took 600 mg 3 times a day, I weaned down to 300 for 1
week then stopped completely.
I have now been off all drugs for 23 days and still feel the effects of the gabapentin, acidic taste in my mouth, spitting all of the time, still not sleeping well.(maybe 3-4 hours a night) anxiety, I'm improving but it is taking a lot longer than everybody told me.

REPLYSHAREREPORT
Was this helpful?     0     0  
6
kevin Says:

I may not be a Medical Professional but I know one thing,
No one can tell you for sure what these drugs do to you.
It's all about selling as many as they can, unfortunately at the expense of your emotional well being.
They only used to prescribe this drug for seizures, now
they are prescribing it for all kinds of uses. It's about $$
Do you really think that the drug company is going to open themselves up to lawsuits by confiding in the
general public about every adverse effect the drug might have. If they admit the drug makes you suicidal, God only knows what else it does.
Every doctor I have seen, seemed to be put off or recommended not discontinuing use when I told them I was going to taper off of it.
I have been off of them for 3+ months now and I'm still feeling kinda foggy.
I feel better than I did when I was on them, All that I can do now is hope my foggyness clears up in time.
I believe that the best way to feel better is to stay off all drugs if possible especially when they alter receptors in the brain.
They may work for some people, but they did not for me.
I took them for spinal disc problems.
I will say that while on them, I was a raging madman and haven't had an outbreak of angered frustration in
several weeks now.
Just remember to be very skeptical any time your putting some relatively unknown substance in your body, no matter who tells you how great they are.


REPLYSHAREREPORT
Was this helpful?     0     0  
7
Bob Says:

I have been on and off nurontin for over 13 years.

I quite taking it the first time in 2006, after taking it for nearly 9 years I was on 3200 mg daily.

Along with nurontin I was taking Ms contin, about 50 mg daily.

When I quit I had heavy withdrawal symptoms, for about a month.

I was off them for a few years, until last winter I was put back on them for leg pain, 300mg 3 times a day, (I trust my pain doc so I take them.)

Before they put me back on nurontin they had me try lyraca, a day after taking the lyraca, I was driving and felt very weird, then I remembered that I had that feeling before, it was when I used to drive drunk.

Luckily I was always a good careful drunk, but I knew I had to stop taking them right then, and skipped the rest of the days meds.

Months later still in pain I saw my pain doc, that my health plan refused to tell me was on there provider list because he was in a different hospital system, isn't that cute.

When I saw my pain doc again he put me back on nurontin but much less the 300 mg TID.

I do OK on them, but I do see myself in some of the descriptions listed above, good thing I live alone and no one has to put up with me.

REPLYSHAREREPORT
Was this helpful?     0     0  


Viewing page 1 of 1     Reply


More Discussions:

adverse reaction to neurontin
I have been on neurontin for several years for nerve pain in my legs and other body parts, and highly reccomend, but rec... 1 reply
Adverse reaction to Cipro
Hello, I started taking Cipro for a uti yesterday, and I believe that its causing me to have extreme anxiety attacks. I ... 3 replies
Adverse reaction to Kenalog
I had 3 shots of Kenalog injected into my scalp on September 22nd. Within three weeks I noticed 2 "dents" atroph... 2 replies
Neurontin reaction
Recently my dosage has been increased from 300mg to 600mg.Getting crampy calf muscles and pins and needle sensations in ... 1 reply
reaction with neurontin taken with citra soda
I have been taking neurontin for 3 mnths with no side effects but the other day I had citra soda and was sick the follow... 1 reply
adverse drug reaction between syndopa plus and ranitidine
my father is taking syndopa plus. he developed gastritis. we started on ranitidine. we would like to know if the absorpt...
any adverse reactions on diabetics using ichthammol
im just trying to find out if any diabetics have used ichthammol on sores or wounds and had adverse reactions...
Lyrica Adverse Reactions
Skin rash, edema, rash, breathing difficulties. Ended up in ICU on life support. Took for fibromyagia. Sure didn't w... 4 replies
massive adverse reaction
I took one statin 40 mg, and it has seriously messed me up its gave me abnormal heart rhythym, dizziness constantly and ... 2 replies
Quinine adverse reactions
prescribed for leg cramps! Can this med cause Hives?...


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question



This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 12 August 2012.

We are committed to your privacy.

Copyright © 2005-2019 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA